Alert archive / Maryland / Red Flag Warnings in 2012
Red Flag Warning 1, NWS Wakefield, VA
NWS Wakefield, VA issued this red flag warning at Apr 8, 2012, 12:54 AM EDT for 4 counties in Maryland. It took effect at Apr 8, 2012, 10:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2012, 12:54 AM EDT (04:54 UTC)
- In effect from
- Apr 8, 2012, 10:00 AM EDT
- Expired
- Apr 8, 2012, 7:01 PM EDT
- In force
- 9 hr
- Issued by
- NWS Wakefield, VA
Counties Dorchester County, MD, Somerset County, MD, Wicomico County, MD, Worcester County, MD
The radar
The Dover AFB radar (KDOX), 66 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 4.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2485 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
401 WWUS81 KAKQ 080454 RFWAKQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 1254 AM EDT SUN APR 8 2012 MDZ021>025-081400- /O.UPG.KAKQ.FW.A.0001.120408T1600Z-120409T0000Z/ /O.NEW.KAKQ.FW.W.0001.120408T1400Z-120409T0000Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- 1254 AM EDT SUN APR 8 2012 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...WEST TO NORTHWEST 15 TO 20 MPH WITH GUSTS TO 25 MPH. * RELATIVE HUMIDITY...FALLING TO 15 TO 25 PERCENT THIS AFTERNOON. * TIMING...THE STRONGEST WINDS AND LOWEST RELATIVE HUMIDITY VALUES ARE GENERALLY EXPECTED BETWEEN 12 NOON AND 6 PM EDT TODAY. * IMPACTS...THE FIRE DANGER SHOULD BE ELEVATED DUE TO THE GUSTY WINDS AND VERY DRY CONDITIONS. ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ BROWN
3 follow-up statements
525 WWUS81 KAKQ 080914 RFWAKQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 514 AM EDT SUN APR 8 2012 MDZ021>025-081715- /O.NEW.KAKQ.FW.A.0002.120409T1400Z-120410T0000Z/ /O.CON.KAKQ.FW.W.0001.120408T1400Z-120409T0000Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- 514 AM EDT SUN APR 8 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN WAKEFIELD MAINTAINS THE RED FLAG WARNING TODAY. THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A FIRE WEATHER WATCH FOR MONDAY...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * WIND...WEST TO NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH TODAY. WEST TO NORTHWEST 20 TO 25 MPH WITH GUSTS TO 35 MPH ON MONDAY. * RELATIVE HUMIDITY...FALLING TO 15 TO 25 PERCENT THIS AFTERNOON...20 TO 30 PERCENT ON MONDAY. * TIMING...THE STRONGEST WINDS AND LOWEST RELATIVE HUMIDITY VALUES TODAY ARE GENERALLY EXPECTED BETWEEN 12 NOON AND 6 PM EDT. THE TIMING ON MONDAY WILL ALSO BE BETWEEN NOON AND 6 PM. * IMPACTS...THE FIRE DANGER SHOULD BE ELEVATED DUE TO THE GUSTY WINDS AND VERY DRY CONDITIONS. ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ BROWN
807 WWUS81 KAKQ 081610 RFWAKQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 1210 PM EDT SUN APR 8 2012 MDZ021>025-090015- /O.CON.KAKQ.FW.W.0001.000000T0000Z-120409T0000Z/ /O.CON.KAKQ.FW.A.0002.120409T1400Z-120410T0000Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- 1210 PM EDT SUN APR 8 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WIND...WEST TO NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH THIS AFTERNOON. WEST TO NORTHWEST 20 TO 25 MPH WITH GUSTS TO 35 MPH ON MONDAY. * RELATIVE HUMIDITY...FALLING TO 15 TO 25 PERCENT THIS AFTERNOON...20 TO 30 PERCENT ON MONDAY. * TIMING...STRONGEST WINDS AND LOWEST RELAIVE HUMIDITY THROUGH 6 PM THIS EVENING. THE TIMING ON MONDAY WILL BE BETWEEN NOON AND 6 PM. * IMPACTS...THE FIRE DANGER SHOULD BE ELEVATED DUE TO THE GUSTY WINDS AND VERY DRY CONDITIONS. ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
771 WWUS81 KAKQ 082301 RFWAKQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 701 PM EDT SUN APR 8 2012 MDZ021>025-090015- /O.CAN.KAKQ.FW.W.0001.000000T0000Z-120409T0000Z/ /O.CON.KAKQ.FW.A.0002.120409T1400Z-120410T0000Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- 701 PM EDT SUN APR 8 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE LOWER MARYLAND EASTERN SHORE... ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR LOWER MARYLAND EASTERN SHORE... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE RED FLAG WARNING. HUMIDITY VALUES HAVE BEGUN TO RECOVER TO NEAR OR JUST ABOVE 30 PERCENT IN MOST SPOTS...AS WIND SPEEDS ARE SUBSIDING BELOW RED FLAG CRITERIA. THEREFORE...THE RED FLAG WARNING PREVIOUSLY IN EFFECT FOR TODAY HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this red flag warning went out at Apr 7, 10:57 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Apr 7, 10:57 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1057 PM EDT SAT APR 7 2012
.SYNOPSIS...
HIGH PRESSURE SETTLES OVER THE MID ATLANTIC STATES THROUGH EARLY
TONIGHT...THEN INTO THE DEEP SOUTH EASTER SUNDAY. A WEAK DRY COLD
FRONT SWINGS THROUGH THE REGION SUNDAY EVENING. HIGH PRESSURE
BUILDS BACK IN SUNDAY NIGHT AND MONDAY. A STRONGER COLD FRONT
APPROACHES FROM THE NORTHWEST MONDAY AND MOVES THROUGH THE AREA
MONDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
NO MAJOR CHANGES NEEDED TO THE GOING FORECAST.
SFC HI PRESSURE JUST TO THE WEST WILL SETTLE OVER THE REGION
OVERNIGHT. ANOTHER CHILLY NIGHT ON THE WAY...WITH SIMILAR MINIMA
FORECAST AS WAS SEEN EARLY THIS MRNG. FROST PTNTL APRS MINIMAL AGN
GIVEN DRY ATMOS...MIGHT BE A FEW PLCS TOUCH L30S FOR AN HR OR SO.
AS WAS CASE LAST NGT, FREEZE WARNING WON'T BE NEEDED OVERNIGHT.
STILL, HAVE UPDATED HWO TO ACCOUNT FOR CHILLY TEMPERATURES AND
POTENTIAL IMPACTS TO SENSITIVE EARLY SEASON VEGETATION.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
VRY PLEASANT/DRY DAY XPCD SUN. MR OF A W LLVL FLO...W/ GUSTS TO
20-25 MPH DVLPG...ESP NNE AREAS FM MIDDAY THROUGH THE AFTN HRS. WK
DRY CDFNT W/ OCNL MID AND/OR HI CLDNS TO CROSS THE RGN SUN
EVE...SWITCHING WNDS TO NW FOR SUN NGT. AHD OF NEXT (STRONGER)
CDFNT...LLVL FLO BCMS WSW (AND GUSTY) ON MON. PASSAGE OF CDFNT W/
UPR LVL S/W LT MON INTO MON NGT WILL RESULT IN BKN/OVC CLDNS AND
WARRANT AT LEAST LO CHC POPS (FOR NNE TIER OF FA). BRZY/COOLER
TUE...W/ VRY LO PROB OF ISOLD SHRAS FM MIDDAY THROUGH AFTN HRS.
SEE FIRE WX SECTION BLO FOR FIRE WX CONCERNS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
LATEST FORECAST GUIDANCE CONTINUES TO SHOW UPR TROUGHING ALONG THE
EASTERN SEABOARD DURING THE LONG TERM PERIOD. THIS WILL LEAD TO
SLIGHT CHANCES OF RAIN AT TIMES FROM WEAK SFC FRONTS AND MID-LVL
SHORTWAVES...DESPITE LACKING MOISTURE. FIRST FRONT PUSHES THRU EARLY
TUE NGT WITH BEST CHANCE OF RAIN OVER THE LWR EASTERN SHORE AND
NORTHERN NECK. MAINLY DRY W/NW FLOW WED THRU FRI...WITH HIGH TEMPS
SLOWLY INCREASING EACH DAY FROM THE UPR 50S/LWR 60S TO THE MID/UPR
60S. SLOW WARMING TREND CONTINUES INTO THE WEEKEND WITH HIGHS SAT
NEAR 70 OVER MUCH OF THE AREA...AND MAINLY DRY WX EXPECTED TO
CONTINUE.
&&
.AVIATION /03Z SUNDAY THROUGH THURSDAY/...
VFR CONDITIONS WILL PERSIST THRU THE TAF PERIOD AT ALL SITES WITH
A MOSTLY CLR SKY AND UNRESTRICTED VSBYS. WINDS WILL GENERALLY BECOME
LIGHT TONIGHT 10 KT OR LESS.
OUTLOOK: MAINLY VFR CONDITIONS WILL CONTINUE THRU MON...DESPITE A
DRY FRONT SUN AFTN/EVENG...AND ANOTHER FRONT MON EVENG/NGT.
&&
.MARINE...
SCA DROPPED ON THE SOUTHERN COASTAL WTRS FROM THE NC/VA BORDER TO
CURR BCH LGT. SEAS ARE MARGINALLY BLO SCA BUT ARE EXPECTED TO
CONTINUE TO FALL AS HI PRES MOVES OVER THE REGION. WNDS ARE
GENERALLY BLO 15 KT BUT MAY PICK UP SLIGHTLY DURING THE LATE
EVENING AS A WEAK SURGE MOVES THRU. BUT NOT EXPECTING ANYTHING
MORE THAN 15-18 KT.
W WINDS 10-15 KT ON TAP FOR SUN WITH 1-2 FT WAVES OVER THE BAY
AND 2-3 FT SEAS OVER THE OCEAN. A COLD FRNT CROSS THE WATERS SAT
NGT BUT CONDS ARE EXPECTED TO STAY SUB- SCA. EXPECT
WINDS/WAVES/SEAS TO REMAIN JUST BELOW SCA CRITERIA THRU THE MIDDLE
OF NEXT WEEK WITH NO MAJOR SYSTEMS AFFECTING THE LOCAL AREA.
&&
.FIRE WEATHER...
CONCERN FOR ANOTEHR ROUND OF (AT LEAST) ENHANCED FIRE WX DANGER FOR
SUN...ESP FM NRN NECK VA TO ERN SHR (BOTH MD/VA). HV RAISED A FIRE
WX WATCH FOR LWR MD ERN SHR...GIVEN HIGHEST PTNTL WINDSPEEDS
(GUSTS TO 25 MPH) FM WNW DIRECTION AND RH DROPPING INTO THE
MID/UPR TEENS-ARND 20 PERCENT IN THE AFTN (W/ TEMPS TOPPING OUT A
SVRL DEGS F HIGHER THAN THIS AFTN (U60S TO ARND 70F). A LTL LESS
WND XPCD IN OTR PLCS IN FA...THOUGH THERE IS CONCERN FOR AREAS FM
NRN NECK VA TO VA ERN SHR (W/ SPDS CAPPED AOB 20 MPH)...W/
MARGINAL FUEL MSTR AND MIN RH FM MID/UPR TEENS TO L20S. GUID FCSTG
DEWPTS TO NUDGE UP ON MON...THOUGH MAY NOT BE AS MUCH AS CURRENTLY
ADVERTISED (BY THE MDLS) GIVEN DP LYRD WSW FLO.
&&
.TIDES/COASTAL FLOODING...
COASTAL FLOOD STATEMENT WILL BE ALLOWED TO EXPIRE AS ISSUED JUST
AFTER 03Z THIS EVENING. WINDS HV SWITCHED AROUND TO A S-SW
ORIENTATION THIS EVENING...WITH TIDES ACCORDINGLY WELL BELOW MINOR
FLOOD THRESHOLDS...OR BETWEEN 0.7 AND 1.0 FT ABOVE NORMAL. TIDAL
ANOMALIES SHOULD CONTINUE TO EASE THROUGH TOMORROW.
&&
.EQUIPMENT...
AKQ RADAR IS OFFLINE THROUGH SUNDAY WITH A TRANSMITTER COMM ERROR.
TECHNICIANS WILL BE ON SITE ON MONDAY TO PROVIDE ADDITIONAL
INFORMATION REGARDING RETURN TO SERVICE TIME. UPDATES WILL BE
PROVIDED AS THEY BECOME AVAILABLE.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING FOR MDZ021>025.
NC...NONE.
VA...NONE.
MARINE...NONE.
&&
SYNOPSIS...ALB/MAM
NEAR TERM...ALB/MAM
SHORT TERM...ALB
LONG TERM...MAS
AVIATION...JEF
MARINE...JEF/MAS
FIRE WEATHER...
TIDES/COASTAL FLOODING...
EQUIPMENT...Hazardous weather outlook, Apr 7, 7:16 PM EDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 716 PM EDT SAT APR 7 2012 VAZ048-049-060>086-090-099-082330- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-JAMES CITY- ACCOMACK- 716 PM EDT SAT APR 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE MID 30S OVER NORMALLY COLDER LOCATIONS EARLY SUNDAY MORNING. A WIDESPREAD HARD FREEZE IS NOT EXPECTED...BUT PRECAUTIONS SHOULD BE TAKEN TO PROTECT EARLY SEASON COLD-SENSITIVE VEGETATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>017-030>032-102-VAZ087>089-091>098-100-082330- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-GREENSVILLE-SUSSEX- SURRY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-NORTHAMPTON VA- 716 PM EDT SAT APR 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO UPPER 30S OVER NORMALLY COLDER LOCATIONS EARLY SUNDAY MORNING. WHILE A WIDESPREAD FROST OR FREEZE IS NOT EXPECTED...PRECAUTIONS SHOULD BE TAKEN TO PROTECT EARLY SEASON COLD-SENSITIVE VEGETATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>638-650-652-654-656-658-082330- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 716 PM EDT SAT APR 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-082330- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- 716 PM EDT SAT APR 7 2012 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...TONIGHT. LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE LOW TO MID 30S OVER NORMALLY COLDER LOCATIONS EARLY SUNDAY MORNING. A WIDESPREAD HARD FREEZE IS NOT EXPECTED...BUT PRECAUTIONS SHOULD BE TAKEN TO PROTECT EARLY SEASON COLD-SENSITIVE VEGETATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 7, 9:37 PM EDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 937 PM EDT SAT APR 7 2012 VAZ048-049-060>086-090-099-081000- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER- CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-JAMES CITY-ACCOMACK- INCLUDING THE CITIES OF...LOUISA...FARMVILLE...GOOCHLAND... ASHLAND...SOUTH HILL...CREWE...COLONIAL HEIGHTS...RICHMOND... TAPPAHANNOCK...LAWRENCEVILLE...PETERSBURG...HOPEWELL... WILLIAMSBURG...CHINCOTEAGUE...WALLOPS ISLAND...MELFA 937 PM EDT SAT APR 7 2012 ...INCREASED FIRE DANGER SUNDAY... HIGH PRESSURE WILL BUILD OVER THE REGION ON SUNDAY. RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP INTO THE 15 AND 20 PERCENT RANGE ON BREEZY AND DRY WEST WINDS. THESE CONDITIONS...ALONG WITH DRYING FINE FUELS WILL RESULT IN AN INCREASED RISK FOR THE SPREAD OF WILDFIRES, ESPECIALLY SUNDAY AFTERNOON AND EARLY EVENING. RESIDENTS ARE URGED TO EXERCISE CAUTION HANDLING ANY POTENTIAL IGNITION SOURCE...INCLUDING MACHINERY...CIGARETTES AND MATCHES. BE SURE TO PROPERLY DISCARD ALL SMOKING MATERIALS. ANY DRY GRASSES AND TREE LITTER THAT IGNITES WILL HAVE THE POTENTIAL TO SPREAD QUICKLY. VIRGINIA RESIDENTS ARE REMINDED THAT OPEN BURNING IS PROHIBITED BEFORE 4 PM THROUGH APRIL 30. 05
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 5:14 AM EDT | Fire Weather Watch | AKQ | Dorchester, Somerset, Wicomico, Worcester | 14 hr |
| Apr 8, 7:38 PM EDT | Red Flag Warning | AKQ | Dorchester, Somerset, Wicomico, Worcester | 24 hr |
Nearby
Red Flag Warnings in Maryland, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.